Farnborough, UK; Healthcare Safety Investigation Branch; May 26, 2022.
This WebM&M describes an adverse event due to mislabeling or “syringe swap” in a preoperative patient. The commentary outlines several recommendations and safeguards to ensure that medications administration is safe.
Bekes JL, Sackash CR, Voss AL, et al. AANA J. 2021;89(4):319-324.
A 34-year-old morbidly obese man was placed under general anesthesia to treat a pilonidal abscess. Upon initial evaluation by an anesthesiologist, he was found to have a short thick neck, suggesting that endotracheal intubation might be difficult. A fellow anesthetist suggested use of video-laryngoscopy equipment, but the attending anesthesiologist rejected the suggestion. A first-year resident attempted to intubate the patient but failed.
Farnborough, UK: Healthcare Safety Investigation Branch; June 3, 2021.
Ruskin KJ, ed. Curr Opin Anaesthesiol. 2020;33(6):774-822.